OHRP Research Community Forum

NAVIGATING THE RIVER OF CHANGE:
Bringing Research Up to Par

July 18-19, 2017
Augusta, GA

About the Conference

Augusta University's Institutional Review Board is hosting a Research Community Forum on Tuesday and Wednesday, July 18-19, 2017, at the Augusta Marriott Hotel in Augusta, GA. Co-sponsors of the event are OHRP-DHHS, the University of Georgia, Georgia Southern University, Georgia State University, and Emory University. Continuing Education Units (CEUs) will be available.

Event Details

Day 1 Forum Workshop

The workshop will provide an opportunity for the research community to interact with federal staff from the DHHS Office for Human Research Protections (OHRP). This workshop meets the criteria in the Certified IRB Professional (CIP) recertification guidelines for a maximum of 6.0 hours of accredited continuing education credits.

Networking Reception

Attendees are encouraged to join us for a reception that will include heavy hors devours, musical entertainment, and viewing of the arts at the Morris Museum of Art conveniently located next to the Marriott.

Day 2 Forum Conference

The Research Community Forum is a one-day conference focused on ethical issues for protecting human subjects. It is divided into three tracks: Central IRB, Genetics, and General research related topics. Conference sessions that meet the criteria in the Certified IRB Professional (CIP) recertification guidelines are eligible as accredited continuing education units. A maximum of 5.5 hours of continuing education credits can be claimed. Please note that session(s) marked with * are not eligible.

Join us for a two day event full of exhibits, keynote presentations, interactive workshops and networking

To register, you will need to enter your last name and a 4-digit pin or the last four digits of your social security number. Completing your user profile will also give you access to the AU CE database whenever a transcript is needed. A history of this credit will be maintained for the next 6 years.

Unable to register online? Submit your registration form by calling the Augusta University Continuing Education Office at 706-721-3967 to register by phone or you can fax your registration form to 706-721-4642.

Register Online

Registration Fees

Entire Research Community Forum $200*
Day 1 Workshop ONLY $75*
Day 2 Conference ONLY $150*

*The registration fee covers breakfast, lunch, breaks, and the networking reception. All food and drinks are generously provided by Augusta University, the University of Georgia, Georgia Southern University, Georgia State University, and Emory University.

Call for Posters

Abstracts for poster presentations are now being accepted. Posters may relate to any aspect of conducting human research and human research protection.

The deadline for submitting an abstract is May 31, 2017 at 5:00 p.m. EST. Authors will be notified June 9, 2017 if their abstract is accepted for presentation. Instructions for preparing the poster will be provided at that time.

Presenters are required to register and pay the registration fee.

Conference Agenda Printable Agenda

Day 1

Workshop

  • July 18, 2017
  • 7:30 AM - 8:30 AM
  • 60 min

Registration and Breakfast

Note: OHRP staff and resources have not been used to develop, promote, or otherwise support this portion of the event.

Day 1

Workshop

  • July 18, 2017
  • 8:30 AM - 8:45 AM
  • 15 min

Welcome and Introductions

Day 1

Workshop

  • July 18, 2017
  • 8:45 AM – 10 AM
  • 75 min

Applying the Regulations

OHRP staff will engage the audience in considering how to apply human research protection regulations including determining whether the proposed activity is human subjects research as defined in the regulations, and the applicability of the exemptions.

Speakers: OHRP Staff

Day 1

Workshop

  • July 18, 2017
  • 10 AM - 10:15 AM
  • 15 min

Break

Day 1

Workshop

  • July 18, 2017
  • 10:15 AM - 11:15 AM
  • 60 min

Single IRBs: Approaches from Local Institutions

IRB Members and staff from the co-sponsoring organizations will share their approaches to their operational and compliance requirements for reliance agreements and single IRB.

Speaker: Local Presenter(s)

Day 1

Workshop

  • July 18, 2017
  • 11:15 AM - 12:15 PM
  • 60 min

Single IRBs: Negotiating, Understanding, and Implementing Reliance Agreements, and the Roles of Investigators

Dr. Slutsman will share lessons learned related to single IRB agreements, and focus on the roles of investigators when a single IRB is used.

Speaker: Julia Slutsman, Ph.D.

Day 1

Workshop

  • July 18, 2017
  • 12:15 PM - 1:15 PM
  • 60 min

Networking lunch

Note: OHRP staff and resources have not been used to develop, promote, or otherwise support this portion of the event.

Day 1

Workshop

  • July 18, 2017
  • 1:15 PM - 3:15 PM
  • 120 min

Let’s Review a Protocol Together

OHRP staff will present one or more research protocols and invite the audience to review them together using the principles and guidance provided by the HHS regulations and OHRP policies.

Speaker: OHRP Staff

Day 1

Workshop

  • July 18, 2017
  • 3:15 PM - 3:30 PM
  • 15 min

Break

Day 1

Workshop

  • July 18, 2017
  • 3:30 PM - 4:15 PM
  • 45 min

Secondary Research with Biospecimens

OHRP staff will provide an overview of the changes to the Common Rule as applied to secondary research with identifiable biospecimens and identifiable private information.

Speaker: OHRP Staff

Day 1

Workshop

  • July 18, 2017
  • 4:15 PM - 4:30 PM
  • 15 min

Wrap-up and Q&A

Day 2

Conference

  • July 19, 2017
  • 7 AM - 8 AM

Registration / Breakfast

Note: OHRP staff and resources have not been used to develop, promote, or otherwise support this portion of the event.

Day 2

Conference

  • July 19, 2017
  • 8 AM - 8:30 AM

Welcome & Opening Remarks

Day 2

Keynote

  • July 19, 2017
  • 8:30 AM - 9:30 AM

Genetic Research and Consenting

Speaker: Joni Rutter, PhD

Day 2

Conference

  • July 19, 2017
  • 9:30 AM - 9:45 AM

Session Break

Day 2

Plenary 1

  • July 19, 2017
  • 9:45 AM - 10:30 AM

Reducing Regulatory Burden with the Revised Rule: What are the Implications?

Speaker: Ivor Pritchard, PhD

Day 2

Plenary 2

  • July 19, 2017
  • 10:30 AM - 11:15 AM

The Changing Regulatory Landscape and Genetic Research

Speaker: Pearl O'Rourke, MD

Day 2

Conference

  • July 19, 2017
  • 11:15 AM - 11:30 AM

Session Break

Day 2

Breakout
Session 1

  • July 19, 2017
  • 11:30 AM - 12:30 PM

Track 1: Central IRB Central IRB Ancillary Issues

Speakers: Michael Diamond, MD; Ivy Tillman, CIP; Walter Loring, PhD

Day 2

Breakout
Session 1

  • July 19, 2017
  • 11:30 AM - 12:30 PM

Track 2: Genetics Genetics Research: Biobanking

Speakers: Joni Rutter, PhD

Day 2

Breakout
Session 1

  • July 19, 2017
  • 11:30 AM - 12:30 PM

Track 3: General Conflicts of Interest

Speakers: Quincy Byrdsong, EdD

Day 2

Conference

  • July 19, 2017
  • 12:30 PM - 1:30 PM

Networking Lunch & Posters

Note: OHRP staff and resources have not been used to develop, promote, or otherwise support this portion of the event.

Day 2

Breakout
Session 2

  • July 19, 2017
  • 1:30 PM - 2:30 PM

Track 1: Central IRBSingle IRBs: Ethical, Policy, and Practical Considerations

Julia Slutsman, PhD

Day 2

Breakout
Session 2

  • July 19, 2017
  • 1:30 PM - 2:30 PM

Track 2: Genetics Genetics Research: IRB Oversight of Specimens and Genetic Information Dissemination

Speakers: Robert Klitzman, MD

Day 2

Breakout
Session 2

  • July 19, 2017
  • 1:30 PM - 2:30 PM

Track 3: General Informed Consent Flexibilities and E-consent

Speakers: OHRP Staff

Day 2

Conference

  • July 19, 2017
  • 2:30 PM - 2:45 PM

Session Break

Day 2

Breakout
Session 3

  • July 19, 2017
  • 2:45 PM - 3:45 PM

Track 1: Central IRB Central IRB Reportable Events: Adverse Event Reports Serious Adverse Event Reports Local Investigator Notification of AEs and SAEs

Speaker: David Forster

Day 2

Breakout
Session 3

  • July 19, 2017
  • 2:45 PM - 3:45 PM

Track 2: Genetics Genetic Research: Institutional Oversight and IRB Application Requirements

Speaker: Rebecca Rousselle, BA, CIP

Day 2

Breakout
Session 3

  • July 19, 2017
  • 2:45 PM - 3:45 PM

Track 3: General Alternative Consenting

Speakers: Jeffrey Cohen, PhD

Day 2

Conference

  • July 19, 2017
  • 3:45 PM - 4 PM

Session Break

Day 2

Plenary 3

  • July 19, 2017
  • 4 PM - 4:45 PM

*Ask the Feds – Federal Representatives

OHRP Representatives

Day 2

Plenary 3

  • July 19, 2017
  • 4:45 PM - 5 PM

Closing Remarks

Accomodations

Conference accomodations will be provided by the Augusta Marriott at the Convention Center.

For reservations, call 706-722-8900 and ask for the AU Navigating the River of Change rate or book online. Please make sure you reserve your room prior to June 26, 2017 to get the special rate of $134.00 per room. Availability is limited, please book early.

Phone

(706) 721-3110

Augusta Marriott

2 Tenth St, Augusta, GA

Register

Sign Up Now